Alert archive / Puerto Rico / Small Craft Advisories in 2008

Small Craft Advisory 182, NWS JSJ

November 21, 2008

NWS JSJ issued this small craft advisory at Nov 21, 2008, 1:35 PM CST. It took effect at Nov 22, 2008, 10:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 21, 2008, 1:35 PM CST (19:35 UTC)
In effect from
Nov 22, 2008, 10:00 AM CST
Expired
Nov 21, 2008, 8:55 PM CST
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHCA72 TJSJ 211935
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
335 PM AST FRI NOV 21 2008

...LARGE LONG PERIOD NORTHWESTERLY SWELLS TO PEAK AROUND 9 FEET
ACROSS AREA WATERS THIS MORNING...

.LARGE LONG PERIOD SWELLS GENERATED ACROSS THE NORTHWEST ATLANTIC
ARE INVADING THE REGIONAL WATERS THIS AFTERNOON. THESE SWELLS
COUPLED WITH FRESH EAST NORTHEAST TRADE WINDS AND WIND WAVES ARE
MAKING FOR HIGH AND VERY ROUGH SEAS ACROSS THE LOCAL ATLANTIC
WATERS AND PASSAGES INTO THE CARIBBEAN. THESE SWELLS WILL TURN
MORE NORTHERLY AND SLOWLY SUBSIDE OVER THE WEEKEND.

AMZ712-220345-
/O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081122T1900Z/
/O.NEW.TJSJ.SC.Y.0182.081122T1800Z-081122T1900Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
335 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
3 PM AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
3 PM AST SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-220345-
/O.EXT.TJSJ.SW.Y.0006.000000T0000Z-081122T1900Z/
/O.NEW.TJSJ.SC.Y.0182.081122T1600Z-081122T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
335 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
3 PM AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-722-741-742-220345-
/O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081122T1900Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
335 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
3 PM AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ725-220345-
/O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081122T1800Z/
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
335 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 PM AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-220345-
/O.EXT.TJSJ.SW.Y.0008.000000T0000Z-081122T1900Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
335 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
3 PM AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ745-220345-
/O.EXT.TJSJ.SW.Y.0008.000000T0000Z-081122T0600Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
335 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM AST SATURDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 3 PM AST
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
000
WHCA72 TJSJ 211947
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
347 PM AST FRI NOV 21 2008

...LARGE LONG PERIOD NORTHWESTERLY SWELLS TO PEAK AROUND 9 FEET
ACROSS AREA WATERS THIS AFTERNOON AND EVENING...

.LARGE LONG PERIOD SWELLS GENERATED ACROSS THE NORTHWEST ATLANTIC
CONTINUED TO AFFECT THE REGIONAL WATERS THIS AFTERNOON. THESE SWELLS
COUPLED WITH FRESH EAST NORTHEAST TRADE WINDS AND WIND WAVES ARE
MAKING FOR HIGH AND VERY ROUGH SEAS ACROSS THE LOCAL ATLANTIC
WATERS AND PASSAGES INTO THE CARIBBEAN. THESE SWELLS WILL TURN
MORE NORTHERLY AND SLOWLY SUBSIDE OVER THE WEEKEND.

AMZ712-220400-
/O.CON.TJSJ.SW.Y.0007.000000T0000Z-081122T1900Z/
/O.CON.TJSJ.SC.Y.0182.081122T1800Z-081122T1900Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
347 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM AST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-220400-
/O.CON.TJSJ.SW.Y.0006.000000T0000Z-081122T1900Z/
/O.CON.TJSJ.SC.Y.0182.081122T1600Z-081122T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
347 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM AST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-722-741-742-220400-
/O.CON.TJSJ.SW.Y.0007.000000T0000Z-081122T1900Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
347 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM AST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ725-220400-
/O.CON.TJSJ.SW.Y.0007.000000T0000Z-081122T1800Z/
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
347 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM AST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-220400-
/O.CON.TJSJ.SW.Y.0008.000000T0000Z-081122T1900Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
347 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM AST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ745-220400-
/O.CON.TJSJ.SW.Y.0008.000000T0000Z-081122T0600Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
347 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM AST SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
000
WHCA72 TJSJ 220255
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1055 PM AST FRI NOV 21 2008

...LARGE LONG PERIOD NORTHERLY SWELL WILL BEGIN TO SLOWLY SUBSIDE
ACROSS THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES OVERNIGHT...

.LARGE LONG PERIOD NORTHERLY SWELLS...COUPLED WITH A MODERATE TO
FRESH EAST NORTHEAST TRADE WIND FLOW AND LOCALLY GENERATED WIND
WAVES...WILL CONTINUE TO CREATE VERY ROUGH SEA CONDITIONS ACROSS
THE LOCAL ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH AT LEAST
SATURDAY EVENING.

AMZ712-221100-
/O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081123T0000Z/
/O.CAN.TJSJ.SC.Y.0182.081122T1800Z-081122T1900Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
1055 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM AST SATURDAY...

LARGE LONG PERIOD NORTHERLY SWELLS UP TO 9 FEET WILL CONTINUE
ACROSS THE LOCAL WATERS THROUGH AT LEAST 8 PM AST SATURDAY...
CREATING HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD... WAVE STEEPNESS... AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-221100-
/O.EXT.TJSJ.SW.Y.0006.000000T0000Z-081123T0000Z/
/O.CAN.TJSJ.SC.Y.0182.081122T1600Z-081122T1900Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1055 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM AST SATURDAY...

LARGE LONG PERIOD NORTHERLY SWELLS UP TO 10 FEET WILL CONTINUE
ACROSS THE LOCAL WATERS THROUGH AT LEAST 8 PM AST SATURDAY...
CREATING HAZARDOUS SEA CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD... WAVE STEEPNESS... AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-722-741-742-221100-
/O.EXT.TJSJ.SW.Y.0007.000000T0000Z-081123T0000Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
1055 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM AST SATURDAY...

LARGE LONG PERIOD NORTHERLY SWELLS OF 7 TO 9 FEET WILL CONTINUE
ACROSS THE LOCAL WATERS THROUGH AT LEAST 8 PM AST SATURDAY...
CREATING HAZARDOUS SEA CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-221100-
/O.EXT.TJSJ.SW.Y.0008.000000T0000Z-081123T0000Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1055 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM AST SATURDAY...

LARGE LONG PERIOD NORTHERLY SWELLS OF 7 TO 8 FEET WILL CONTINUE
ACROSS THE LOCAL WATERS THROUGH AT LEAST 8 PM AST SATURDAY...
CREATING HAZARDOUS SEA CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ725-221100-
/O.CON.TJSJ.SW.Y.0007.000000T0000Z-081122T1800Z/
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-
1055 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM AST SATURDAY...

LARGE LONG PERIOD NORTHERLY SWELLS OF 5 TO 8 FEET WILL CONTINUE
ACROSS THE LOCAL WATERS THROUGH AT LEAST 2 PM AST SATURDAY...
CREATING HAZARDOUS SEA CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ745-220600-
/O.CON.TJSJ.SW.Y.0008.000000T0000Z-081122T0600Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
1055 PM AST FRI NOV 21 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 AM AST SATURDAY...

LARGE LONG PERIOD NORTHERLY SWELLS OF 5 TO 7 FEET WILL CONTINUE
ACROSS THE LOCAL WATERS THROUGH AT LEAST 2 AM AST SATURDAY...
CREATING HAZARDOUS SEA CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES OR SEAS OF
7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS SEAS FOR
SMALL CRAFT DUE TO WAVE PERIOD...WAVE STEEPNESS...AND/OR SWELL
DIRECTION. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 1:15 PM CST, 20 minutes earlier.

Area forecast discussion, Nov 21, 1:15 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
315 PM AST FRI NOV 21 2008

.SYNOPSIS...A COLD FRONTAL BOUNDARY EXTENDED FROM NORTHEASTERN
HISPANIOLA... EAST NORTHEAST ACROSS THE LOCAL OFFSHORE ATLANTIC
WATERS AND THEN CONTINUED NORTHEASTWARD INTO THE CENTRAL ATLANTIC
THIS AFTERNOON. THIS OLD BOUNDARY WILL REMAIN NEARLY STATIONARY
AND WEAKEN OVER THE NEXT FEW DAYS...AND THEN BE REINFORCED BY
ANOTHER COLD FRONT SINKING INTO THE LOCAL ATLANTIC WATERS MONDAY
THROUGH TUESDAY. HIGH PRESSURE FORECAST TO BUILD OFF OF THE
SOUTHEASTERN U.S. AND INTO THE WEST AND SOUTHWEST ATLANTIC BEHIND
THESE TWO COLD FRONTS WILL MAINTAIN A BREEZY WIND CONDITIONS ACROSS
THE REGION INTO EARLY NEXT WEEK.

&&

.DISCUSSION...THE DOPPLER AND SATELLITE IMAGES ARE SHOWING TOW
AREA OF CONVECTION INSIDE OF OUR LOCAL FORECAST AREA. SCATTERED TO
NUMEROUS SHOWERS ASSOCIATED TO A FRONTAL BOUNDARY COULD BE SEEN
OVER THE OFFSHORE ATLANTIC WATERS. ANOTHER AREA OF SHOWERS COULD
BE AFFECTING THE OFF SHORE CARIBBEAN WATERS. ISOLATED TO SCATTERED
SHOWERS DEVELOPED OVER THE WEST AND SOUTHWEST PORTIONS OF PUERTO
RICO...MOST OF OF THESE SHOWERS WILL DISSIPATE AT AROUND SUNSET.

WINDS ARE EXPECTED TO SHIFT SLIGHTLY NORTH TONIGHT...THIS WILL
INCREASE THE SHOWER COVERAGE ACROSS THE NORTHERN COASTAL SECTION
OF PUERTO RICO.

A HIGH SURF ADVISORY IS IN EFFECT THROUGH NOON SATURDAY.

&&

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS ALL OF THE
LOCAL TAF SITES THIS EVENING. ONLY BRIEF PERIODS OF MVFR CONDITIONS
ARE EXPECTED AFTER 00Z THIS EVENING ACROSS TJSJ AND TJPS...BUT IN
GENERAL NO WEATHER FLYING HAZARDS ARE EXPECTED ACROSS THE REGION
DURING THE NEXT 24 HOURS. LATEST TJSJ 12Z SOUNDING INDICATED AN EAST
NORTHEAST WIND FLOW UP TO 15 KNOTS...FROM THE SURFACE TO 10K
FEET...BECOMING SOUTHWESTERLY AND THEN WESTERLY AND STRONGER ABOVE
10K FEET.

&&

.MARINE...LARGE LONG PERIOD NORTHWESTERLY SWELLS WILL DOMINATE THE
REGIONAL WATERS THIS AFTERNOON AND TONIGHT...THEN BECOME MORE NORTHERLY
AND SLOWLY SUBSIDE OVER THE WEEKEND. ANOTHER NORTHWEST SWELL WILL
REACH OUR LOCAL WATERS BETWEEN SUNDAY AND MONDAY GENERATING ONCE
AGAIN DANGEROUS CONDITIONS ACROSS THE LOCAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  85  74  84 /  30  30  40  40
STT  75  85  75  85 /  30  30  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 12 PM AST SATURDAY FOR CULEBRA-MAYAGUEZ
     AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
     VICINITY-VIEQUES.

VI...HIGH SURF ADVISORY UNTIL 12 PM AST SATURDAY FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

72/10/
Hazardous weather outlook, Nov 21, 4:03 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
603 AM AST FRI NOV 21 2008

AMZ710>745-PRZ001>013-221015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
603 AM AST FRI NOV 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LARGE...LONG PERIOD NORTHWEST SWELLS WILL DOMINATE THE ATLANTIC
WATERS AND THE CARIBBEAN PASSAGES TODAY AND TONIGHT. THESE SWELLS
WILL RESULT IN VERY LARGE AND DANGEROUS BREAKING WAVES OF 12 TO 18
FEET AND LOCALLY HIGHER AND CONTINUING WIDESPREAD...VERY STRONG
RIP CURRENTS...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE
NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO...CULEBRA AND
VIEQUES. A HIGH SURF ADVISORY IS IN EFFECT FOR THESE AREAS. IN
ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE
LOCAL COASTAL WATERS...EXCEPT THE SOUTH COASTAL SECTIONS OF PUERTO
RICO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THESE LARGE...LONG PERIOD SWELLS WILL BECOME MORE NORTH AND SLOWLY
SUBSIDE OVER THE WEEKEND. HOWEVER...DANGEROUS SURF AND RIP CURRENT
CONDITIONS WILL CONTINUE ACROSS THE LOCAL REEFS...BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO...
CULEBRA AND VIEQUES THROUGH AT LEAST NOON ON SATURDAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF MARINE CONDITIONS WOULD BE GREATLY APPRECIATED
THROUGH SATURDAY.

AMZ715-725-VIZ001-002-221015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
603 AM AST FRI NOV 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LARGE...LONG PERIOD NORTHWEST SWELLS WILL DOMINATE THE ATLANTIC
WATERS AND THE CARIBBEAN PASSAGES TODAY AND TONIGHT. THESE SWELLS
WILL RESULT IN VERY LARGE AND DANGEROUS BREAKING WAVES OF 10 TO
15 FEET AND LOCALLY HIGHER AND CONTINUING WIDESPREAD...VERY STRONG
RIP CURRENTS...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE
NORTHWEST THROUGH NORTHEAST COASTS OF ST THOMAS...ST JOHN AND THE
ADJACENT ISLANDS...AND ST CROIX. A HIGH SURF ADVISORY IS IN EFFECT
FOR THESE AREAS. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT
FOR ALL OF THE LOCAL COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THESE LARGE...LONG PERIOD SWELLS WILL BECOME MORE NORTH AND SLOWLY
SUBSIDE OVER THE WEEKEND. HOWEVER...DANGEROUS SURF AND RIP CURRENT
CONDITIONS WILL CONTINUE ACROSS THE LOCAL REEFS...BEACHES AND
SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ST THOMAS...ST
JOHN AND THE ADJACENT ISLANDS...AND ST CROIX THROUGH AT LEAST
NOON ON SATURDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF MARINE CONDITIONS WOULD BE GREATLY APPRECIATED
THROUGH SATURDAY.

Nearby

Small Craft Advisories in Puerto Rico, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.